Drug reaction with eosinophilia and systemic symptoms (DRESS) with severe and atypical lung involvement

Diego Armando Guerrero Gómez, Sara París Zorro, Wilmer Aponte Barrios, Jorge Alberto Carrillo Bayona

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Drug reaction with eosinophilia and systemic symptoms is a rare and potentially fatal drug hypersensitivity reaction. Reactions include skin eruption, fever, hematologic abnormalities (eosinophilia or atypical lymphocytosis), enlarged lymph nodes, and/or organic involvement. The liver is the most commonly compromised organ. We present a case of drug reaction with eosinophilia and systemic symptoms associated with Naproxen intake in a young female patient with severe lung involvement. The patient's chest tomography highlights the presence of adenomegalies, pericardial and pleural effusion, peribroncovascular consolidations, and centrilobular nodules. After reviewing the literature few similar cases were found. The main radiological alterations in those cases included interstitial opacities attributed to pneumonitis. Therefore, this case study is considered an unusual case with atypical presentation of drug-induced eosinophilic lung disease.

Original languageEnglish
Pages (from-to)2178-2182
Number of pages5
JournalRadiology Case Reports
Volume15
Issue number11
DOIs
StatePublished - Nov 2020
Externally publishedYes

Keywords

  • Anti-inflammatory agents
  • Drug-related side effects and adverse reactions
  • MeSH
  • Non-steroidal
  • Pulmonary eosinophilia
  • Radiology
  • Tomography

Fingerprint

Dive into the research topics of 'Drug reaction with eosinophilia and systemic symptoms (DRESS) with severe and atypical lung involvement'. Together they form a unique fingerprint.

Cite this